Alert archive / Kansas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 213, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 7, 1999, 9:31 PM CDT for Harper County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1999, 9:31 PM CDT (02:31 UTC)
- Expired
- Sep 7, 1999, 10:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harper County, KS
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 2024 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:45 PM CDT, 6 hours 46 minutes earlier.
Area forecast discussion, Sep 7, 2:45 PM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 245 PM CDT TUE SEP 7 1999 WEATHER TONIGHT AND TEMPERATURES THEREAFTER WILL BE THE CONCERN WITH THIS PACKAGE. THE LATEST SURFACE CHART SHOWED A COLD FRONT ACROSS NORTHWEST KANSAS AND A DRY LINE RUNNING SOUTH ACROSS THE WESTERN SECTIONS OF THE STATE. THE FRONT WILL CONTINUE TO DROP SOUTHEAST ACROSS THE STATE TONIGHT AND BE JUST OUT OF THE SOUTHEAST SECTIONS AROUND F24. WITH MODERATE INSTABILITY PRESENT...ESPECIALLY IN THE SOUTHERN SECTIONS ...SEVERE WEATHER THIS EVENING AND OVERNIGHT IS DEFINITELY A POSSIBILITY. MODIFIED SOUNDINGS YIELDED CAPES NEAR 4000 AND THE OUTFLOW BOUNDARIES FROM EARLIER STORMS IS MAKING FOR AN INTERESTING WIND PROFILE. THE PRIMARY THREAT WILL BE LARGE HAIL AND TORRENTIAL RAINS WITH HIGH WINDS AND AN ISOLATED WEAK TORNADO POSSIBLE. ONCE THE FRONT MOVES THROUGH...COOL HIGH PRESSURE WILL THEN FILTER INTO THE REGION AND BRING TRANQUIL WEATHER. EXTENDED... IT LOOKS PRETTY QUIET AT THE ONSET OF THE EXTENDED WITH HIGH PRESSURE DOMINATING. BUT...ANOTHER COLD FRONT LOOKS TO BLAST INTO THE REGION SIMILAR TO THIS ONE EARLY NEXT WEEK. SO...ANOTHER CHANCE FOR COOL AIR AND PRECIPITATION MAY BE POSSIBLE EARLY NEXT WEEK. HOWEVER...I WILL NOT ADD IT TOO THE EXTENDED AT THIS TIME WITH THE INCONSISTENCY IN TIMING OF THE FRONT. LATER SHIFTS WILL HAVE A BETTER FEEL AND MAY ADD A CHANCE AT A LATER TIME. FCSTID = 1 ICT 62 82 54 84 / 50 20 0 5 HUT 60 80 55 81 / 40 0 0 10 EWK 60 80 55 81 / 40 0 0 10 EQA 62 82 54 84 / 50 20 0 5 WLD 62 82 54 84 / 50 20 0 5 RSL 57 79 50 80 / 30 0 0 10 GBD 57 79 50 80 / 30 0 0 10 SLN 60 80 55 81 / 40 0 0 10 MPR 60 80 55 81 / 40 0 0 10 CFV 63 82 54 84 / 50 30 0 5 CNU 62 81 54 83 / 50 30 0 5 K88 62 81 54 83 / 50 30 0 5 .ICT...NONE.
In the hours before
Special weather statement, Sep 7, 4:29 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 429 PM CDT TUE SEP 7 1999 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.82 MHZ. SECONDARY FREQUENCIES ARE ALSO BEING MONITORED ON 146.94 AND 145.13 MHZ. CHANCE
Special weather statement, Sep 7, 4:29 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 429 PM CDT TUE SEP 7 1999 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.82 MHZ. SECONDARY FREQUENCIES ARE ALSO BEING MONITORED ON 146.94 AND 145.13 MHZ. CHANCE
Special weather statement, Sep 7, 4:42 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT.......CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 442 PM CDT TUE SEP 7 1999 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN4 OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.13 MHZ. SECONDARY FREQUENCIES ARE ALSO BEING MONITORED ON 146.94 AND 145.82 MHZ. CHANCE
Special weather statement, Sep 7, 4:42 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT.......CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 442 PM CDT TUE SEP 7 1999 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN4 OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.13 MHZ. SECONDARY FREQUENCIES ARE ALSO BEING MONITORED ON 146.94 AND 145.82 MHZ. CHANCE
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 54 min |
| Sep 7, 10:14 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 61 min |
| Sep 8, 12:20 AM CDT | Severe Thunderstorm Warning | ICT | Chase | 55 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.